Advances in Differential Equations

Magneto-thermo-elasticity---large-time behavior for linear systems

Jaime E. Mu{\~n}oz Rivera and Reinhard Racke

Full-text: Open access


Initial and initial-boundary value problems for linearized magneto-thermo-elastic models are considered. For the Cauchy problem in three space dimensions, a polynomial rate of decay as time tends to infinity is proved. In bounded domains a boundary condition of memory type is considered for the displacement. When the relaxation function satisfies dissipative properties and decays exponentially, we show that the solution of the magneto-thermo-elastic system decays exponentially. When the relaxation function decays polynomially, it is proved that the solution decays polynomially. Energy methods are used.

Article information

Adv. Differential Equations, Volume 6, Number 3 (2001), 359-384.

First available in Project Euclid: 2 January 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 74H10: Analytic approximation of solutions (perturbation methods, asymptotic methods, series, etc.)
Secondary: 35B40: Asymptotic behavior of solutions 35Q72 74F05: Thermal effects 74F15: Electromagnetic effects


Mu{\~n}oz Rivera, Jaime E.; Racke, Reinhard. Magneto-thermo-elasticity---large-time behavior for linear systems. Adv. Differential Equations 6 (2001), no. 3, 359--384.

Export citation